4 doctors weighed in:

Antibiotics allergies are how common?

4 doctors weighed in
Dr. Michael Palumbo
Internal Medicine - Allergy & Immunology
3 doctors agree

In brief: Tricky question

Not as often as people think.
Studies have shown that up to 80% of people reporting a medication allergy and not actually allergic to that medicine. Often with antibiotics the rash is actually due to the underlying infection being targeted with medication and not the medication itself. Talk to an allergist.

In brief: Tricky question

Not as often as people think.
Studies have shown that up to 80% of people reporting a medication allergy and not actually allergic to that medicine. Often with antibiotics the rash is actually due to the underlying infection being targeted with medication and not the medication itself. Talk to an allergist.
Dr. Michael Palumbo
Dr. Michael Palumbo
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors